MAUDE Adverse Event Report: TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER

TERUMO MEDICAL CORPORATION GLIDESHEATH SLENDER; INTRODUCER, CATHETER
Model Number 80-1060
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/19/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device has not been returned for evaluation.The investigation is currently ongoing.A follow-up report will be submitted once the investigation is complete.
 
Event or Problem Description
Terumo medical received an fda medwatch report # mw5164171.The event description states that "blood was leaking out the port' on the access side of the sheath (the part that remains outside of the patient).This is supposed to be a one-way valve to prevent blood from leaking out of the sheath." additional information was received on 21 jan 2025: the patient's condition was stable.The blood leakage was minimal, less than 10 ml, so it was less than 250 ml.The procedure taking place at the time the blood leakage occurred was cardiac catheterization.To resolve the issue and continue the procedure, a new sheath was obtained.
 
Additional Manufacturer Narrative
This report is being sent as follow-up no.1 to provide the completed investigation results.The actual device was not returned; therefore, an evaluation of the actual device was unable to be conducted.The complaint can be confirmed for valve leakage.The exact root cause cannot be determined.The likely cause is off-centered insertion of the dilator into the sheath, causing a tear in the valve.Review of device history record showed there were no issues noted during the manufacture of the product that could not have contributed to this complaint condition.Currently, no action is recommended since this risk evaluation is within the predetermined limits of the hazard based risk table (hbrt).

Brand Name
GLIDESHEATH SLENDER
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer (Section G)
TERUMO MEDICAL CORPORATION
950 elkton blvd.
elkton MD 21921
Manufacturer Contact
stephanie handy
950 elkton blvd.
elkton, MD 21921
9499890491
MDR Report Key21392591
Report Number1118880-2025-00006
Device Sequence Number20981231
Product Code DYB
UDI-Device Identifier00389701012063
UDI-Public(01)00389701012063(17)270201(10)0000662655
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K173831
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 02/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number80-1060
Device Catalogue Number80-1060
Device Lot Number0000662655
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2025
Supplement Date Received by Manufacturer03/19/2025
Initial Report FDA Received Date02/18/2025
Supplement Report FDA Received Date03/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age63 YR
Patient SexFemale
Patient Weight164 KG
Patient EthnicityNon Hispanic
Patient RaceWhite